MAUDE Adverse Event Report: ESSENTIAL MEDICAL, INC. MANTA 14F; VASCULAR CLOSURE DEVICE

ESSENTIAL MEDICAL, INC. MANTA 14F; VASCULAR CLOSURE DEVICE
Catalog Number 2156
Medical Device Problem Code Failure to Seal (4070)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 09/09/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that "when manta was deployed, we noticed a large amount of bleeding.The dr held pressure for 10 minutes and checked for pulses.There were pulses and after 10 minutes there was no bleeding.However, the dr decided to use ultrasound to check the site and saw that the manta device was fully inside of the vessel.So then decided to cutdown and remove manta and repair the artery.The patient was reported as fine post the procedure." additional information: during the procedure, micro puncture and ultrasound were utilized to gain lower access in the left common femoral artery.There was mild anterior calcification reported in the vessel.Measured depth for the manta was 2.5+1.40mg of protamine was administered during the procedure.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4) complaint verification testing could not be performed as no sample was returned for analysis.A device history record review was performed, and no relevant findings were identified.As per the additional information received, the left common femoral artery was accessed using a micropuncture kit and ultrasound.Only one attempt was needed.The access location of the cfa was low.Mild calcification was noticed anterior in the vessel.No tortuosity was noted.The manta measurement depth was 2.5+1 cm.There were no issues with the procedure sheaths.An amplatz guidewire was used and there was no wire exchange prior to manta deployment.The procedure was performed per the ifu.40 protamine ivp was given.No resistance was experienced when advancing the bypass tube into the manta sheath.The patient outcome was fine and there was no patient harm.It was reported that after extended hemostasis was resolved using manual pressure, the physician used ultrasound to check the site and saw the manta device fully inside the vessel.It's possible that when applying manual pressure, the collagen could have been displaced and moved deeper into the vessel causing complete occlusion.Per customer information, surgical cutdown was performed, the manta was removed, and the artery was repaired.Without the device to evaluate, the complaint could not be confirmed, and the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
MANTA 14F
Common Device Name
VASCULAR CLOSURE DEVICE
Manufacturer (Section D)
ESSENTIAL MEDICAL, INC.
exton
Manufacturer (Section G)
ESSENTIAL MEDICAL, INC.
260 sierra drive
exton
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key23220325
Report Number3010252479-2025-00095
Device Sequence Number9840508
Product Code MGB
UDI-Device Identifier00856279007079
UDI-Public(01)00856279007079(11)240312(17)250912(10)73C2400437(21)
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
P180025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/12/2025
Device Catalogue Number2156
Device Lot Number73C2400437
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/09/2025
Supplement Date Received by Manufacturer10/24/2025
Initial Report FDA Received Date10/06/2025
Supplement Report FDA Received Date11/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR
Patient SexMale